Alert archive / Missouri / Flash Flood Warnings in 2001
Flash Flood Warning 14, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 29, 2001, 2:14 AM CDT for Wayne County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 29, 2001, 2:14 AM CDT (07:14 UTC)
- Expired
- Jul 29, 2001, 4:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wayne County, MO
The radar
The Paducah radar (KPAH), 148 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.2 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2972 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 290717 FFWPAH MOC223-290915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 214 AM CDT SUN JUL 29 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... WAYNE COUNTY IN SOUTHEAST MISSOURI * UNTIL 415 AM CDT * AT 214 AM CDT...BIG CREEK WAS REPORTED OVER ITS BANKS IN THE SAM A. BAKER STATE PARK. EVACUATIONS OF CAMPERS IN THE SAM A. BAKER STATE PARK WERE BEING CONDUCTED. * THE THUNDERSTORMS THAT PROMPTED THE FLOODING PRODUCED AN ESTIMATED 3 TO 4 INCHES OF RAIN IN 3 HOURS. THESE STORMS ARE MOVING OUT OF THE AREA...HOWEVER...A FLOOD CREST IS MOVING DOWN THE BIG CREEK FROM MADISON COUNTY. RUNOFF FROM THE STORMS WILL CONTINUE THROUGH AT LEAST 4 AM...BRINGING SOME STREAMS AND CREEKS IN WAYNE COUNTY ABOVE BANKFULL. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STRSEAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. LAT...LON 3728 9030 3700 9030 3697 9060 3720 9068 YORK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:31 PM CDT, 11 hours 43 minutes earlier.
Area forecast discussion, Jul 28, 2:31 PM CDT, 11 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 231 PM CDT SAT JUL 28 2001 MAIN FORECAST PROBLEM IS RAINFALL AMOUNTS AND TIMING. WILL CONTINUE FLASH FLOOD WATCH FOR THE ENTIRE CWA FOR TONIGHT. LATEST RUC HAS MID LEVEL VORT OVER SOUTHEAST MISSOURI...THIS IS HELPING TO KICK OFF LINE OF HEAVY RAINFALL PRODUCING SHOWERS AND THUNDERSTORMS. AHEAD OF THE LINE ARE DIURNAL SHOWERS AND STORMS. BEHIND THE LINE THERE IS A VOID AS NVA MOVES IN FOR A PERIOD THIS EVENING. THEN THE BIG EVENT COMES IN TONIGHT AS THE SHORT WAVE ANALYZED OVER NEBRASKA MOVES IN. LATEST IR SATELLITE HAS COOLING CLOUD TOPS OVER SOUTHEAST KANSAS...WHICH IS LIKELY ASSOCIATED WITH VORT MAX. THIS VORT SHOULD BRING WIDESPREAD CONVECTION TO THE AREA. AVN/ETA AGREE ON THE BASICS...WITH THE AVN MORE AGGRESSIVE WITH OMEGA AND RAINFALL AMOUNTS. LEAN A BIT MORE WITH THE SLIGHTLY FASTER AVN. MANY THINGS POINT TO HEAVY RAINFALL TONIGHT. PRECIPITABLE WATER VALUES OVER 2 INCHES OVER THE REGION. MORNING ANALYSIS HAS MOISTURE ALL THE WAY TO 250 MB. 850 DEW POINTS WERE AT 15 DEGREES OR HIGHER. THE GOOD NEWS IS THAT AT LEAST THE STORMS THIS AFTERNOON AND TONIGHT WILL BE MOVING. TIME HEIGHT SECTIONS FROM ETA HAS PRECIPITATION ENDING IN PAH AROUND 12Z. WILL HOLD A CHANCE FOR THE MORNING HOURS OVER THE EAST AND SOUTHEAST AREAS. SHOULD BE OUT OF MOST OF THE NORTHWEST AND WESTERN PORTIONS BY 12Z. AT THIS TIME WILL NOT EXTEND THE FFA INTO SUNDAY AS MOST OF THE LIFT/DYNAMICS MOVE EAST SHORTLY AFTER 12Z. ONCE THE SHORT WAVE MOVES THROUGH...THEN THE CAP AND UPPER LEVEL RIDGE TAKE OVER FOR A GOOD PART OF NEXT WEEK. 10 TO 12 DEGREE ISOTHERM AT 700 MB MOVES INTO THE AREA. 594 HEIGHT CONTOUR BUILDS OVER THE OHIO VALLEY BY TUESDAY. THE MRF STARTS TO BREAK THE RIDGE DOWN ON FRIDAY..WHILE THE ECMWF IS SLIGHTLY SLOWER. AFTER LOOKING AT NATIONAL GUIDANCE...WILL KEEP THE EXTENDED DRY DUE TO THE LACK OF CONFIDENCE IN TIMING OF BREAKING THE RIDGE DOWN. COORD EARLIER WITH HPC...ILX...SGF...MEM...BNA...STL...SDF...IND. .PAH...FLASH FLOOD WATCH FOR ENTIRE CWA FOR TONIGHT. SPODEN
Nearby
Flash Flood Warnings in Missouri, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.